Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 85, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 19, 2012, 4:42 PM EDT for Benton County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 19, 2012, 5:13 PM EDT
- In force
- 31 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Benton County, IN
The radar
The Chicago radar (KLOT), 128 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS53 KLOT 192042
SVRLOT
INC007-192145-
/O.NEW.KLOT.SV.W.0085.120719T2042Z-120719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 545 PM EDT
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREELAND PARK...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOWLER AND BOSWELL AROUND 510 PM EDT.
LOCHIEL AROUND 515 PM EDT.
BARCE AROUND 520 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4057 8752 4072 8746 4068 8714 4047 8737
4047 8739
TIME...MOT...LOC 2042Z 295DEG 10KT 4063 8743
WIND...HAIL 60MPH 1.00IN
$$
BEACHLER3 follow-up statements
908
WWUS53 KLOT 192056
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM EDT THU JUL 19 2012
INC007-192145-
/O.CON.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
456 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 545 PM EDT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOWLER...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOWLER AND BOSWELL AROUND 510 PM EDT.
LOCHIEL AROUND 515 PM EDT.
BARCE AROUND 520 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4048 8737 4050 8739 4059 8746 4070 8739
4065 8717 4056 8728
TIME...MOT...LOC 2055Z 295DEG 15KT 4061 8739
WIND...HAIL 60MPH 1.00IN
$$
BEACHLER382
WWUS53 KLOT 192109
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM EDT THU JUL 19 2012
INC007-192145-
/O.CON.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
509 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 545 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOWLER...MOVING SOUTHEAST AT 20 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BENTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4050 8735 4056 8740 4066 8730 4065 8717
4056 8728
TIME...MOT...LOC 2108Z 301DEG 16KT 4058 8730
WIND...HAIL 60MPH 1.00IN
$$
BEACHLER577
WWUS53 KLOT 192113
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM EDT THU JUL 19 2012
INC007-192123-
/O.CAN.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
513 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4050 8735 4056 8740 4066 8730 4065 8717
4056 8728
TIME...MOT...LOC 2113Z 301DEG 16KT 4057 8727
$$
BEACHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT THU JUL 19 2012 .DISCUSSION... 334 AM CDT MAIN FORECAST CONCERNS CONTINUE TO BE PRECIP CHANCES AND TEMPERATURES TODAY FOLLOWED BY POTENTIAL FOR LAKE EFFECT CLOUDS AND MAYBE EVEN SOME LIGHT SPRINKLES/RAIN TONIGHT. EARLY MORNING WATER VAPOR IMAGERY SHOWS AN UPPER TROUGH OVER QUEBEC WITH A TROUGH AXIS EXTENDING ALL THE WAY INTO THE SOUTHEAST U.S. AN UPPER SHORTWAVE IS CURRENTLY MOVING EASTWARD ACROSS WISCONSIN AND FAR EASTERN IOWA WITH AN UPPER RIDGE MOVING ACROSS THE NORTHERN PLAINS. ANOTHER UPPER TROUGH IS MOVING EASTWARD ACROSS NORTHERN ALBERTA AND MANITOBA WITH A CLOSED UPPER LOW PARKED OVER THE WESTERN OREGON/CALIFORNIA BORDER. AT THE SURFACE...A COOL FRONTAL BOUNDARY EXTENDS FROM NORTHWEST MISSOURI EASTWARD ACROSS THE SOUTHERN CWA AND ACROSS NORTHERN INDIANA WITH A CLOSED SURFACE LOW NEAR MUSCATINE IOWA AT 08Z. TODAY...RATHER TRICKY FORECAST TODAY WITH THE FRONTAL BOUNDARY IN THE AREA...THE SOUTHEAST IOWA SURFACE LOW MOVING EASTWARD...AND AN UPPER TROUGH AXIS PASSING BY. CONVECTION CONTINUES TO MARCH EASTWARD AHEAD OF THE UPPER TROUGH AXIS WHICH BASED ON WATER VAPOR AND REGIONAL VAD WIND PROFILES IS SHOWN TO STILL BE WEST OF THE LOCAL AREA BUT MAKING STEADY PROGRESS TO THE EAST. BULK OF THE CONVECTION WILL BE THROUGH THE AREA IN THE NEXT FEW HOURS THOUGH SOME SPOTTY ACTIVITY CONTINUES TO POP UP ON THE WESTERN FLANK. THE SURFACE LOW WILL MOVE EASTWARD THIS MORNING AND IS EXPECTED TO BE ACROSS NORTHWEST/WEST-CENTRAL INDIANA BY 18Z OR SO WHICH WILL RESULT IN NORTH TO NORTHEAST WINDS ACROSS MOST OF THE CWA BY EARLY AFTERNOON. UNTIL THE LOW IS CLEAR OF THE AREA THERE WILL BE AT LEAST A LOW CHANCE FOR NEW CONVECTION AHEAD OF IT AND THE APPROACHING COLD FRONT. BUT HAVE A HARD TIME SEEING MUCH COVERAGE GIVEN THE LESS FAVORABLE TIME OF DAY AND THE ABUNDANCE OF PREVIOUS CONVECTION WHICH HAS MOVED ACROSS THE AREA THUS FAR. GUIDANCE DOES ALSO SHOW A WEAK INVERTED TROUGH EXTENDING TO THE NORTHWEST OF THE LOW THIS AFTERNOON WHICH RESULTS IN A RIBBON OF INSTABILITY LINGERING ACROSS THE AREA EARLY THIS AFTERNOON DESPITE THE PASSAGE OF THE MAIN LOW CIRCULATION. HOWEVER...TIME HEIGHT SECTIONS SHOW SUBSIDENCE BUILDING IN BEHIND THE UPPER TROUGH AXIS THIS AFTERNOON SO IT LOOKS TO BE DIFFICULT TO GET MORE CONVECTION GOING THIS AFTERNOON. WILL CARRY SLIGHT AND LOW CHANCE POPS THIS MORNING WITH THE HIGHEST VALUES AHEAD OF THE LOW OVER THE SOUTHEASTERN CWA...WITH A SLIGHTLY HIGHER CHANCE SOUTHEAST EARLY THIS AFTERNOON IMMEDIATELY AHEAD OF THE COLD FRONT. THERE IS AT LEAST A LOW SEVERE THREAT WITH NEW STORM DEVELOPMENT AHEAD OF THE LOW/FRONT INTO EARLY AFTERNOON. TEMPS WILL BE ANOTHER CHALLENGE WITH LOW-MID LEVEL THERMAL AXIS STILL OVERHEAD TO START THE DAY. SATELLITE SHOWS LITTLE IN THE WAY OF CLOUD COVER BEHIND THE CURRENT CONVECTION SO A WINDOW OF DECENT SUNSHINE IS POSSIBLE THIS MORNING. TEMPS LOOK TO REBOUND INTO THE 90S ACROSS MUCH OF THE SOUTHERN CWA AND MAY TAG 90 ACROSS MOST OF THE AREA BEFORE NORTH TO NORTHEAST WINDS HELP TO COOL THINGS THIS AFTERNOON. WITH DEWPOINTS AROUND 70 AND HIGHS IN THE MID 90S SOUTH...HEAT INDICES LOOK TO JUST TOP 100 DEGREES FOR A SHORT TIME AROUND MIDDAY FAR SOUTH. OVERALL CONFIDENCE IN DETAILS IS SOMEWHAT LIMITED BUT HAVE BETTER CONFIDENCE IN OVERALL TRENDS THROUGH THE DAY. TONIGHT...THINGS REMAIN INTERESTING TONIGHT AS THE UPPER TROUGH PUSHES TO THE EAST WITH A CLOSED H85 CIRCULATION FOLLOWING SUIT. LOW LEVEL MOISTURE WRAPS AROUND THE WESTERN SIDE OF THE SYSTEM WITH A SURGE OF MUCH COOLER AIR SPREADING SOUTHWARD. IT IS POSSIBLE SOME SHRA/TSRA ACTIVITY COULD LINGER EAST THIS EVENING AS THE SYSTEM SLOWLY DEPARTS. OTHERWISE... H85 TEMPS LOOK TO COOL TO AS LOW AS 12C LATE THIS EVENING. WITH THE VERY WARM LAKE WATER RUNNING 24-26C THIS YIELDS A LAKE TO H85 DELTA T OF 12-14C. WITH FORECAST SOUNDINGS SHOWING GOOD MOISTURE IN THE FIRST 4000-6000 FT ALONG WITH AN INVERSION THAT MAY BE AS HIGH AS 5000-6000 FT ABOVE A FAIRLY ISOTHERMAL LAYER...LAKE EFFECT CLOUD COVER LOOKS LIKE A GOOD BET FROM THIS EVENING THROUGH THE OVERNIGHT. EVALUATED THE POTENTIAL FOR SHOWER ACTIVITY AS WELL BUT INVERSION HEIGHTS...ASSUMING THEY REACH THE ABOVE LEVELS...ARE A BIT ON THE LOW SIDE. WILL LEAVE POPS OUT FOR NOW BUT THIS WILL BE SOMETHING TO MONITOR. FRIDAY THROUGH SUNDAY...THE UPPER TROUGH AXIS WILL EXTEND FROM EASTERN LAKE ERIE SOUTHWESTWARD INTO TENNESSEE BY MIDDAY FRIDAY WITH THE SURFACE LOW/FRONT EXPECTED TO EXTEND FROM SOUTHEASTERN OHIO INTO THE LOWER MISSISSIPPI RIVER VALLEY. HIGH PRESSURE WILL SPREAD IN FROM THE NORTH KEEPING NORTH TO NORTHEAST WINDS IN PLACE WITH SPEEDS EASING DURING THE AFTERNOON. TEMPERATURES WILL BE MUCH MORE PLEASANT WITH HIGHS EXPECT AROUND 80 NEAR LAKE MICHIGAN CREEPING UP TO THE MID 80S ACROSS THE FAR WEST AND SOUTH WITH A FEW UPPER 80S POSSIBLE AS WELL. AM A LITTLE CONCERNED THAT THESE NUMBERS MAY BE A BIT WARM GIVEN THE PERSISTENT NORTHEASTERLY FLOW BUT PROVIDED EXPECTED MORNING CLOUD COVER DISSIPATES AS EXPECTED THEN ENOUGH WARMING SHOULD OCCUR. THE CENTRAL U.S. RIDGE WILL START TO FLATTEN AND BROADEN OVER THE WEEKEND WITH THE MAIN BELT OF ACTIVE FLOW REMAINING ALONG THE U.S./CANADIAN BORDER BUT THE FLOW OVERHEAD REMAINS SLIGHTLY NORTHWESTERLY WITH WEAK SHORTWAVES EXPECTED TO TRAVERSE IT. TOUGH TO TIME THESE AND TO EVEN DETERMINE HOW FAR SOUTH THEIR INFLUENCE WILL BE WITH THE AREA BEING ON THE EDGE OF THE MORE ORGANIZED FLOW BUT THERE IS SOME POTENTIAL FOR SOME SPOTTY PRECIP ACTIVITY IF THESE WAVES MOVE CLOSE ENOUGH TO THE AREA. NOT REALLY CONFIDENT IN MUCH PRECIP OCCURRING OVER THE WEEKEND BUT SUNDAY AND SUNDAY NIGHT APPEARS TO BE THE FAVORED TIME SO WILL CARRY A SLIGHT MENTION FAR NORTH FOR NOW. POPS MAY BE NEEDED OVER A LARGER AREA AS THESE WAVES SHOW THEMSELVES. DO EXPECT A STEADY WARMING TREND THROUGH THE WEEKEND AS THE MID LEVELS WARM WITH H85 TEMPS BACK INTO THE 18-20 C RANGE BY SUNDAY. THIS WILL SUPPORT HIGHS AROUND 90 SATURDAY AND IN THE LOW TO MID 90S SUNDAY. WITH A WEAK SURFACE FLOW LAKE BREEZES WILL BE A GOOD POSSIBILITY KEEPING LAKESHORE AREAS COOLER...OR ALLOWING THEM TO COOL FROM EARLY HIGHS EACH DAY. MONDAY AND BEYOND...THE BROAD RIDGING CONTINUES THROUGH THE MIDDLE OF NEXT WEEK BUT AN UPPER TROUGH IS EXPECTED TO SPREAD SOUTHEASTWARD FROM HUDSON BAY INTO EASTERN CANADA WHICH WILL HELP ESTABLISH A MID LEVEL BAROCLINIC ZONE IN THE EASTERN PERIPHERY OF THE RIDGING OVER THE GREAT LAKES. THIS WILL KEEP A BELT OF ACTIVE FLOW NEAR OR JUST NORTHEAST OF THE AREA THROUGH THE EARLY PART OF THE WEEK BEFORE ANOTHER TROUGH MOVES EASTWARD ACROSS SOUTHERN CANADA DURING THE MIDDLE PART OF THE WEEK. THE WARMING TREND WILL CONTINUE WITH H85 TEMPS LIKELY BACK IN THE 22-24 C RANGE BY MONDAY/TUESDAY BRINGING BACK THE POTENTIAL FOR MORE 100 DEGREE TEMPS. HOWEVER...THERE DO LOOK TO BE PERIODIC LOW CHANCES FOR SHOWERS AND STORMS...ESPECIALLY TOWARDS MIDWEEK BUT ITS TOUGH TO PICK OUT THE BEST PERIODS THIS FAR OUT. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * N WINDS DEVELOPING WITH SPEEDS HOVERING ARND 6 TO 8 KT. PSBL GUSTS LATE THIS AFTN UNTIL SUNSET TO 16KT. * VFR CIGS TRENDING MVFR. PSBL PERIOD OF LOW END MVFR BORDERLINE IFR CIGS OVERNIGHT. BEACHLER //DISCUSSION...UPDATED 18Z... SFC LOW PRESSURE WAS SLIDING JUST SOUTH OF ORD/MDW...WITH ABUNDANT CLOUD COVER ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA AIRFIELDS. MANY OBS HAVE INDICATED WINDS BECOMING NORTH AT MOST AIRIFELDS...WHILE A FEW LOCATIONS SUCH AS GYY/IKK HAVE REMAINED SE WINDS. HOWEVER...MOST GUIDANCE IS POINTING TOWARDS WINDS SOLIDIFYING FROM THE NORTH PSBLY NORTHEAST OR 350 TO 030 DEG RANGE OVER THE REMAINDER OF THIS AFTN INTO THE EVE HOURS. WITH NOT MUCH OF A GRADIENT...WINDS SHUD MAINLY HOVER ARND 6 TO 8 KT THEN INCREASE TO ARND 10-12 KT OVERNIGHT. GUIDANCE DOES DIFFER OVERNIGHT WITH RESPECT TO CIGS. WITH THE LACK OF A PUSH OF DRY AIR...IT APPEARS CIGS SHUD SINK TOWARDS LOW END MVFR PSBLY REACHING THE THRESHOLD OF IFR CONDS. AT THIS POINT HAVE OPTED TO HANDLE THIS MENTION AS LOW END MVFR CIGS OR ARND 1500FT AGL DUE TO THE CONTINUED NE FLOW OF WINDS. THIS MAY ALLOW SOME DRY AIR TO LIFT THE LOW CLOUDS TO A UNIFORM BKN/OVC DECK AT MVFR CONDS. GUIDANCE THEN CONTINUES TO KEEP MVFR CIGS THRU DAYBREAK FRI...THEN BEGINS TRENDING UP AS BETTER MIXING OCCURS FRI. A SOLID PUSH OF DRY AIR DOES NOT APPEAR TO ARRIVE ACROSS THE AIRFIELDS UNTIL CLOSER TO MIDDAY PSBLY LINGERING INTO THE EARLY AFTN HOURS...SO HAVE OPTED TO HOLD ONTO THE BKN DECK UNTIL 18Z. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MEDIUM CONFIDENCE IN WIND FORECAST. * MEDIUM CONFIDENCE IN CIGS/VSBY FORECAST. * HIGH CONFIDENCE THAT CIGS WILL REMAIN MVFR OVERNIGHT. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z... FRI NIGHT AND SAT...VFR. NO SIG WX. SUN...VFR. SLGT CHC TS...MAINLY EVE AND OVERNIGHT. MON...VFR. SLGT CHC TS...MAINLY EVE AND OVERNIGHT. TUE...VFR. SLGT CHC TS DURING DAY...INCREASING TO CHC FOR NIGHT. WED...VFR. CHC TS. TRS && .MARINE... 300 PM...WEAK LOW PRESSURE OVER EAST CENTRAL ILLINOIS WILL MOVE EAST TO THE MID ATLANTIC STATES ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE MIDWEST AND NORTHERN LAKES TONIGHT. THIS WILL TIGHTEN THE GRADIENT ACROSS LAKE MICHIGAN... ESPECIALLY THE CENTRAL AND SOUTHERN PART OF THE LAKE WITH NORTHERLY WINDS INCREASING TO 15-25 KTS. THESE STRONGER WINDS WILL SLOWLY DIMINISH FROM NORTH TO SOUTH OVERNIGHT INTO FRIDAY. AS THE RIDGE SHIFTS EAST...WINDS WILL TURN SOUTHERLY FRIDAY NIGHT INTO SATURDAY. A WEAK COLD FRONT WILL MOVE ACROSS THE NORTHERN PART OF THE LAKE SATURDAY NIGHT INTO SUNDAY MORNING...THEN WASH OUT AS WINDS TURN BACK SOUTHERLY SUNDAY AFTERNOON INTO SUNDAY NIGHT. ANOTHER STRONGER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS LAKE MICHIGAN MONDAY AFTERNOON INTO MONDAY NIGHT. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 9 PM FRIDAY. IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 3 AM SATURDAY. LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS UNTIL 9 PM FRIDAY. &&
Hazardous weather outlook, Jul 19, 12:05 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT THU JUL 19 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1105 AM CDT THU JUL 19 2012 /1205 PM EDT THU JUL 19 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
BRIEF HEAVY DOWNPOURS.
OCCASIONAL WIND GUSTS TO 60 MPH.
AND FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA THROUGH THIS AFTERNOON GENERALLY SOUTH AND EAST OF
A LINE FROM VALPARAISO TO PONTIAC. THERE IS ALSO A SLIGHT CHANCE
THAT A FEW OF THESE STORMS WOULD REACH SEVERE LEVELS...PRODUCING
STRONG WIND GUSTS. THE THUNDERSTORM POTENTIAL WILL END FROM WEST
TO EAST THROUGH THE AFTERNOON...AND COMING TO AN END BY SUNSET.
DISCUSSION:
DECREASING CLOUD COVER FOLLOWING THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE WILL BRING INCREASING INSTABILITY AND THE POTENTIAL
FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THIS AFTERNOON.
THE MOST FAVORED AREA FOR DEVELOPMENT WILL BE SOUTH AND EAST OF A
LINE FROM VALPARAISO TO PONTIAC. GIVEN THE DEGREE OF INSTABILITY
AND INCREASED DEEP LAYER WIND SHEAR...SOME OF THE STORMS THAT CAN
DEVELOP WILL HAVE THE CHANCE TO BECOME SEVERE. THE THREAT FOR
SEVERE STORMS WILL LIKELY DIMINISH FROM WEST TO EAST THROUGH THE
AFTERNOON.
THERE WILL BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORES THIS AFTERNOON THROUGH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT NORTH OF INTERSTATE 90. THERE WILL BE CHANCES FOR
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM MONDAY NIGHT
THROUGH WEDNESDAY.
THERE WILL BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS SHORES THROUGH FRIDAY EVENING AND ALONG THE INDIANA
SHORES THROUGH LATE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-201615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1105 AM CDT THU JUL 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL OCCUR THIS
AFTERNOON THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS AFTERNOON
OVER THE INDIANA NEARSHORE WATERS. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH
FRIDAY EVENING.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT MAINLY NORTH OF WILMETTE HARBOR. THERE WILL BE ADDITIONAL
CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY ACROSS
ALL OF THE NEARSHORE WATERS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1105 AM CDT THU JUL 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHEASTERN TIP
OF LAKE MICHIGAN THROUGH THIS AFTERNOON. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS
OF LAKE MICHIGAN FRIDAY NIGHT THROUGH WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Special weather statement, Jul 19, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 319 PM CDT THU JUL 19 2012 ILZ033-INZ010-019-192100- BENTON IN-IROQUOIS IL-NEWTON IN- 419 PM EDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 414 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR RAUB...MOVING SOUTHEAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... RAUB... WADENA... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4073 8720 4058 8741 4070 8757 4077 8751 TIME...MOT...LOC 2019Z 295DEG 10KT 4072 8749 BEACHLER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:52 PM EDT | Severe Thunderstorm Warning | LOT | Lake | 68 min |
| Jul 18, 11:17 PM EDT | Areal Flood Advisory | LOT | Lake | 6 hr |
| Jul 18, 11:30 PM EDT | Severe Thunderstorm Warning | LOT | Lake, Porter | 60 min |
| Jul 19, 4:48 AM EDT | Rip Current Statement | LOT | Lake, Porter | 47 hr |
| Jul 19, 4:19 PM EDT | Special Weather Statement | LOT | Benton | 41 min |
| Jul 19, 5:21 PM EDT | Special Weather Statement | LOT | Benton | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.